MAUDE Adverse Event Report: Ethicon Inc. ULTRAPRO ADVANCED; Mesh, Surgical, Polymeric

Ethicon Inc. ULTRAPRO ADVANCED; Mesh, Surgical, Polymeric
Catalog Number UPA31015
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic tension-free repair of inguinal hernia procedure on (b)(6) 2026, and suture was used.The nurse took out a patch and opened the aluminum foil bag to find a white linear foreign object on the patch.To be safe, a new patch was used instead.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/24/2026.Video analysis: this is an analysis for a video submitted to ethicon for evaluation.During the visual analysis, the following was observed: one video and one photo were submitted for analysis.The video or photo shows a mesh outside its packaging on a surface; a foreign substance is observed on the mesh.As the device was not returned, an analysis investigation could not be performed.Based on the video and photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.A manufacturing record evaluation was performed for the finished device upa31015.; xgbcpzd0 number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: is it possible that the foreign material fell into packaging upon opening of device? no.Was the product seal on the foil still intact when the package was opened? unknown.Will the device be returned for evaluation? if yes please return all relevant packaging material.Was the procedure completed without any adverse effect to the patient? yes.

Brand Name
ULTRAPRO ADVANCED
Common Device Name
Mesh, Surgical, Polymeric
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-GmbH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50882226
Report Number2210968-2026-09573
Device Sequence Number9799550
Product Code FTL
UDI-Device Identifier10705031236998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180910
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUPA31015
Device Lot NumberXGBCPZD0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown